Institutional Repository
Technical University of Crete
EN  |  EL



My Space

Anyonic quantum walks

Brennen Gavin K., Ellinas Dimosthenis, Kendon Viv, Pachos, Jiannis K, Tsohantjis Ioannis, Wang Zhenghan

Full record

Year 2010
Type of Item Peer-Reviewed Journal Publication
Bibliographic Citation G. K. Brennen, D. Ellinas, V. Kendon, J. K. Pachos, I. Tsohantjis and Z. Wang, "Anyonic quantum walks," Annal. Phys., vol. 325, no. 3, pp. 664-681, Mar. 2010. doi:10.1016/j.aop.2009.12.001
Appears in Collections


The one dimensional quantum walk of anyonic systems is presented. The anyonic walker performs braiding operations with stationary anyons of the same type ordered canonically on the line of the walk. Abelian as well as non-Abelian anyons are studied and it is shown that they have very different properties. Abelian anyonic walks demonstrate the expected quadratic quantum speedup. Non-Abelian anyonic walks are much more subtle. The exponential increase of the system’s Hilbert space and the particular statistical evolution of non-Abelian anyons give a variety of new behaviors. The position distribution of the walker is related to Jones polynomials, topological invariants of the links created by the anyonic world-lines during the walk. Several examples such as the SU(2)k and the quantum double models are considered that provide insight to the rich diffusion properties of anyons.